Jump to content

Elizabeth tapering venlafaxine


Elizabeth

Recommended Posts

I've been on Venlafaxine xr 150 mg for close to fifteen years.  I think I've done well with it.  However, since April I've had reappearing episodes of what I call more depression than usual.  The episodes were not very close together at first.  Now they are one after the other.  I saw my primary physician on Friday August 21 - the episode I had was scary to me.  She thinks perhaps the Venlafaxine has lost it's effectiveness.  She started me on a regimen of 150 mg wellbutrin and reduced the venlafaxine dose to 75 mg for seven days.  For the next seven days, I'm to begin 300 mg of wellbutrin and take the 75 mg of wellbutrin every other day. This began today.  Next Saturday I am to be completely off the effexor and take only 300 mg of Wellbutrin.

 

I'm doing well this past week on the week one regime...I think I'm a bit better...I am having some symptoms but certainly none debilitating related to reducing the Venfaxlafine, and I think I feel just a bit better depression wise.

 

I'm feeling a bit of trepidation as I write this note. I found your website early last week or the week befor....perhaps it is fear....I  asked my dr to prescribe 75 mg  venfaxlafine about a year ago....that did not work...I felt really bad emotionally and physically.  I've also forgotten to take a dose a few times,  and I know it within 24 hours...

 

Perhaps my age is a factor. I'm retired, age 76 and very active. I'm optimistic and open inspite of the health issues I've encountered over the last six years.  Up until just recently my sense of well being was quite good.  I moved from one place to another in April and I was just sure that would help the depressive feelings...that has worn off even though I'm pleased to have made that decision.

 

This is a bit wordy...but I don't know how to shorten how I feel.

 

Betty 

Link to comment

I'm new and my full name is showing as my signature.  I just went in prior to your post to change it I hope it worked.  My name will be Elizabeth instead of my full name.  Thank you for helping me.  Elizabeth

Link to comment
  • Moderator Emeritus

Hi Betty,

Welcome to SA and thank you for posting. Your name is now only showing as Elizabeth, so that's fine.  When I read your post the first time I was wondering how we could help, because we are a support site for people wanting to come off antidepressants, we don't give advice on taking medication or switching medications. 

 

But then I realized what your doctor has done and I'm concerned that you may start to experience some significant withdrawal symptoms from stopping Venlafaxine too fast.  Wellbutrin is a different kind of drug and it may possibly help with depression, but it wont protect you from withdrawal from Venlafaxine, which should be tapered very slowly and carefully.  We recommend reducing by no more than 10% every four weeks and we certainly don't advise taking it on alternating days because this causes destabilization of the nervous system.

 

Please read through this post which will explain why:

 

http://survivinganti...0-of-my-dosage/

 

Also please see:   What should I expect from my doctor about withdrawal symptoms

 

People who have already done a too-fast taper or cold turkey often end up suffering for many months or even years; you're in the position where you can do it right, right from the beginning. Don't throw that gift away. Take your time, learn about tapering, learn about your options and the risks, and you'll be able to make educated decisions for yourself.

 

I'm also a little confused because at first you wrote that you have been taking Venlafaxine XR 150mg for 15 years, but later you wrote that you asked your doctor for 75mg a year ago.

 

I hope that you will be ok, but I have to admit I'm concerned, please consider what I have written, stay in touch and let us know how you are doing and if you start to experience symptoms, let us know right away.

 

Petu.

 

 

 

 

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

thank you for your response regarding your concern...yes 15 years on Effexor/Venlafaxine...a year ago I discussed with my doctor my desire to reduce the dose to 75 mg from 150 mg (the first two years of the 15 years it was 150 mg twice a day).  I couldn't do it without that sick feeling when I would forget to take a dose.

 

So far I feel I am doing well on the regimen suggested by my doctor - on the second week of half dose Venlafaxine every other day with 300 mg Wellbutrin each day. On  Saturday I will begin 300 wellbutrin and no Venlafaxine...I pray I continue to do well.  No significant side effects so far except for a decreasing desire to get to my daily projects and get them done....that has to be part of the depression I assume.

 

Should I be concerned that my information reaches outside this website?  Sixty minutes described how our personal information is being mined in the thousands.

 

Thank you. Elizabeth

Link to comment
  • Administrator

Welcome, Elizabeth.

 

Please do NOT skip doses of venlafaxine to taper or switch to Wellbutrin. This is a terrible method, much loved by doctors, that has a way of triggering very bad withdrawal symptoms, which may not culminate until you are off venlafaxine entirely -- even if you are taking Wellbutrin. The tiredness may be a withdrawal symptom.

 

Your privacy is protected here by your pseudonym. You control how much you want to post, see http://survivingantidepressants.org/index.php?/topic/330-how-much-should-i-post-about-myself/

 

Please read ALL the links we post for you. We post them because they contain information that is valuable for your taper.

 

If you are happy with the switching method provided by your doctor, what do you expect from this site?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy